Ask a doctor

I got Perlane injected on my lips yesterday and it looks uneven. Is there anything that can dissolve it?

I got perlane injected on my lips yesterday, I just found in the restylane website perlane is not approved in lips... Now she injected more in one side than the other one and it looks uneven. Is there anything that can dissolve it? Also does upper lip supposed be to be bigger than lower lip? Or the opposite? Thank you

Doctor Answers (3)

Perlane lip injection yesterday.

+1
You should discuss your concerns with your doctor.

There can be significant bruising and swelling after lip injections.  Therefore, one should be patient and wait at least several days before making a critical assessment. 

A reversal agent can be injected to dissolve perlane.

Best wishes.


Portland Plastic Surgeon
5.0 out of 5 stars 6 reviews

Perlane to lips

+1
Perlane is not approved for use in the lips, but remember that Restylane actually wasn't approved for that location either until about 2 years ago! So, many, many, many times fillers are used in "off-label" locations and it's just fine. I have injected Perlane in the lips before, but really only for people who want them bigger than Restylane is capable of. It's the same substance as Restylane but it's a bigger particle size. Because they are both hyaluronic acid fillers either can be dissolved. However, I wouldn't recommend this for at least a week. What you probably have right now is swelling, and swelling is always uneven. So overinjecting a dissolving agent isn't a good idea unless a good amount of the swelling is gone and we can tell what's swelling and what's filler.

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 8 reviews

I got Perlane injected on my lips yesterday and it looks uneven. Is there anything that can dissolve it?

+1
YES! Perlane is very very "off label" use in lips. I NEVER use it there! I can offer Vitrase injections to dissolve the Perlane effect but it is quite costly.. I charge $800 per cc. Otherwise time will allow the body to metabolize it. BTW who was your injecting doc? 

Darryl J. Blinski, MD
Miami Plastic Surgeon
4.5 out of 5 stars 64 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.